Alert archive / New York / Gale Watches in 2011

Gale Watch 4, NWS Buffalo, NY

April 19, 2011

NWS Buffalo, NY issued this gale watch at Apr 19, 2011, 4:17 AM EDT. It took effect at Apr 20, 2011, 11:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 19, 2011, 4:17 AM EDT (08:17 UTC)
In effect from
Apr 20, 2011, 11:00 AM EDT
Expired
Apr 19, 2011, 4:10 PM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WHUS71 KBUF 190817
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
417 AM EDT TUE APR 19 2011

LOZ042-043-191630-
/O.NEW.KBUF.SC.Y.0043.110419T2200Z-110420T1500Z/
/O.NEW.KBUF.GL.A.0004.110420T1500Z-110421T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
417 AM EDT TUE APR 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT
WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

* WINDS...EAST TO 30 KNOTS TONIGHT. SOUTHWEST GALES TO 35 KNOTS
  WITH GUSTS TO 45 KNOTS POSSIBLE WEDNESDAY...BECOMING WEST
  WEDNESDAY EVENING.

* WAVES...BUILDING TO 5 TO 8 FEET TONIGHT AND TO 7 TO 10 FEET BY
  WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ020-040-041-LOZ030-191630-
/O.NEW.KBUF.GL.A.0004.110420T1500Z-110421T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
417 AM EDT TUE APR 19 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  POSSIBLE...BECOMING WEST WEDNESDAY NIGHT.

* WAVES...BUILDING TO 8 TO 11 FEET ALONG THE NEARSHORE. VERY ROUGH
  ON THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ062-063-191630-
/O.NEW.KBUF.GL.A.0004.110420T1500Z-110421T0300Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
417 AM EDT TUE APR 19 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  POSSIBLE...BECOMING WEST WEDNESDAY NIGHT.

* WAVES...BUILDING TO 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-064-065-191630-
/O.NEW.KBUF.GL.A.0004.110420T1800Z-110421T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
417 AM EDT TUE APR 19 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  POSSIBLE...BECOMING WEST WEDNESDAY NIGHT.

* WAVES...BUILDING TO 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

SLZ022-024-191630-
/O.NEW.KBUF.GL.A.0004.110420T2000Z-110421T0600Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
417 AM EDT TUE APR 19 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
507 
WHUS71 KBUF 191325
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
925 AM EDT TUE APR 19 2011

LOZ042-043-192130-
/O.CON.KBUF.SC.Y.0043.110419T2200Z-110420T1500Z/
/O.CON.KBUF.GL.A.0004.110420T1500Z-110421T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
925 AM EDT TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM EDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM EDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

* WINDS...EAST TO 30 KNOTS TONIGHT. SOUTHWEST GALES TO 35 KNOTS 
  WITH GUSTS TO 45 KNOTS POSSIBLE WEDNESDAY...BECOMING WEST 
  WEDNESDAY EVENING. 

* WAVES...BUILDING TO 5 TO 8 FEET TONIGHT AND TO 7 TO 10 FEET BY 
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ020-040-041-LOZ030-192130-
/O.CON.KBUF.GL.A.0004.110420T1500Z-110421T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
925 AM EDT TUE APR 19 2011

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS 
  POSSIBLE...BECOMING WEST WEDNESDAY NIGHT. 

* WAVES...BUILDING TO 8 TO 11 FEET ALONG THE NEARSHORE. VERY 
  ROUGH ON THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ062-063-192130-
/O.CON.KBUF.GL.A.0004.110420T1500Z-110421T0300Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
925 AM EDT TUE APR 19 2011

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS 
  POSSIBLE...BECOMING WEST WEDNESDAY NIGHT. 

* WAVES...BUILDING TO 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-064-065-192130-
/O.CON.KBUF.GL.A.0004.110420T1800Z-110421T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
925 AM EDT TUE APR 19 2011

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS 
  POSSIBLE...BECOMING WEST WEDNESDAY NIGHT. 

* WAVES...BUILDING TO 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

SLZ022-024-192130-
/O.CON.KBUF.GL.A.0004.110420T2000Z-110421T0600Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
925 AM EDT TUE APR 19 2011

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
292 
WHUS71 KBUF 192010
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
410 PM EDT TUE APR 19 2011

LOZ042-043-200415-
/O.EXT.KBUF.SC.Y.0043.110419T2200Z-110421T1600Z/
/O.CAN.KBUF.GL.A.0004.110420T1500Z-110421T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
410 PM EDT TUE APR 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE
WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT
THURSDAY. 

* WINDS...EAST 10 TO 20 KNOTS INCREASING TO 20 TO 30 KNOTS. WINDS
  BECOMING WEST 15 TO 25 KNOTS WEDNESDAY.

* WAVES...1 TO 3 FEET BUILDING TO 6 TO 9 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ030-192115-
/O.CAN.KBUF.GL.A.0004.110420T1500Z-110421T0000Z/
LOWER NIAGARA RIVER-
410 PM EDT TUE APR 19 2011

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE
WATCH. 


$$

LOZ062-063-192115-
/O.CAN.KBUF.GL.A.0004.110420T1500Z-110421T0300Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
410 PM EDT TUE APR 19 2011

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE
WATCH. 


$$

LOZ064-065-192115-
/O.CAN.KBUF.GL.A.0004.110420T1800Z-110421T0600Z/
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
410 PM EDT TUE APR 19 2011

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE
WATCH. 


$$

SLZ022-024-192115-
/O.CAN.KBUF.GL.A.0004.110420T2000Z-110421T0600Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
410 PM EDT TUE APR 19 2011

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE
WATCH. 


$$

LEZ020-040-041-200415-
/O.UPG.KBUF.GL.A.0004.110420T1500Z-110421T0000Z/
/O.NEW.KBUF.SC.Y.0044.110420T1800Z-110421T1000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
410 PM EDT TUE APR 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 6 AM EDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST INCREASING TO 30 KNOTS WEDNESDAY AFTERNOON THEN
  BECOMING WEST 15 TO 25 KNOTS WEDNESDAY NIGHT.

* WAVES...BUILDING TO 7 TO 10 FEET WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-200415-
/O.UPG.KBUF.GL.A.0004.110420T1800Z-110421T0600Z/
/O.NEW.KBUF.SC.Y.0044.110421T0200Z-110421T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
410 PM EDT TUE APR 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO NOON
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO NOON EDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 15 TO 25 KNOTS WEDNESDAY NIGHT.

* WAVES...1 TO 3 FEET BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Apr 19, 3:50 AM EDT, 27 minutes earlier.

Area forecast discussion, Apr 19, 3:50 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
350 AM EDT TUE APR 19 2011

.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO THE
CENTRAL GREAT LAKES THROUGH TONIGHT. AN INITIAL ROUND OF RAIN
ASSOCIATED WITH THIS SYSTEM'S WARM FRONT WILL CROSS AREAS SOUTH
OF BUFFALO AND ROCHESTER TODAY...THEN MORE WIDESPREAD RAIN AND
POSSIBLE THUNDERSTORMS ARE EXPECTED AS THE FRONT LIFTS ACROSS THE
AREA TONIGHT. A COLD FRONT TRAILING FROM THE LOW WILL THEN QUICKLY
CROSS THE AREA WEDNESDAY...USHERING IN ANOTHER SHOT OF COLDER AIR
AND WINDY CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
DURING THE NEAR TERM PERIOD...LOW PRESSURE OVER THE SOUTHERN PLAINS
WILL LIFT NORTHEAST TO NEAR SAINT LOUIS TODAY...THEN TO THE SOUTHERN
TIP OF LAKE HURON BY LATE TONIGHT. AS THIS FEATURE LIFTS TOWARD OUR
AREA...IT WILL ENERGIZE THE STALLED OUT FRONTAL BOUNDARY DRAPED
ACROSS THE OHIO VALLEY AND SOUTHERN PA...WHICH WILL LIFT NORTH AS A
WARM FRONT AND CROSS MUCH OF THE AREA TONIGHT.

IN ADVANCE OF THE WARM FRONT...AN INITIAL ROUND OF WARM ADVECTIVE
RAINS HAS TAKEN SHAPE OVER ILLINOIS/INDIANA/OHIO...AND IS CURRENTLY
SLIDING EAST-NORTHEAST TOWARD OUR AREA. CURRENT UPSTREAM RADAR
TRENDS SEEM TO BE VERIFYING THE 00Z GUIDANCE...WHICH IS IN GOOD
AGREEMENT ON TAKING THIS INITIAL ROUND OF RAIN ACROSS OUR
SOUTHERNMOST TWO TIERS OF COUNTIES BETWEEN 8-9 AM THIS MORNING AND
MID AFTERNOON...WITH A LOW CHANCE OF RAIN EVENTUALLY EXTENDING AS
FAR NORTH AS THE SOUTH SHORE OF LAKE ONTARIO. FURTHER NORTH...THE
NORTH COUNTRY APPEARS AS IF IT WILL LIKELY STAY DRY THROUGH THE
DAY...ALONG WITH SOME PARTIAL SUNSHINE.

AFTER THIS INITIAL SHOT OF RAINFALL PASSES...THERE MAY BE A BRIEF
LULL DURING THE MID TO LATE AFTERNOON HOURS...BEFORE THE MAIN SURGE
OF WARM ADVECTIVE RAINS LIFTS OVERSPREADS THE AREA FROM SOUTHWEST TO
NORTHEAST DURING THE EVENING...IN ASSOCIATION WITH A 60-70 KT LOW
LEVEL JET PROPAGATING NORTHEAST FROM THE OHIO VALLEY. WITH RAIN
APPEARING IT WILL BE A NEAR CERTAINTY FOR ALL AREAS DURING THIS TIME
FRAME... HAVE RAMPED UP POPS TO HIGH-END CATEGORICAL FROM SOUTHWEST
TO NORTHEAST TONIGHT. HAVE ALSO ADDED A CHANCE OF THUNDER FOR MOST
PLACES TONIGHT...AS 850 MB LI'S DROP TO ABOUT -1C/-2C AND ELEVATED
CAPES OF 300-500 J/KG DEVELOP IN ADVANCE OF THE APPROACHING WARM
FRONT.

AS FOR POTENTIAL PRECIP AMOUNTS...A ROUGH CONSENSUS OF THE SHORT
TERM MODELS AND HPC GUIDANCE SUPPORTS A GENERAL TWO THIRDS OF AN
INCH TO A LITTLE OVER AN INCH OF RAINFALL THROUGH TONIGHT...WITH THE
HIGHEST AMOUNTS ACROSS THE WESTERN SOUTHERN TIER.

TEMPERATURE-WISE...THE COMBINATION OF THE RAIN...FAIRLY PLENTIFUL
CLOUD COVER...AND A COOL EAST TO NORTHEASTERLY FLOW WILL KEEP
READINGS FROM CLIMBING MUCH ABOVE THE LOWER TO MID 40S SOUTH OF LAKE
ONTARIO TODAY...WHILE TEMPS LIKELY REACH THE LOWER 50S IN THE DRIER
AND SUNNIER NORTH COUNTRY. LOWS TONIGHT WILL THEN BE IN THE LOWER
40S...AND WILL OCCUR THIS EVENING BEFORE STRENGTHENING WARM
ADVECTION INDUCES STEADILY RISING TEMPS OVERNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
STRONG ISENTROPIC ASCENT ASSOCIATED WITH WARM FRONTAL ZONE SHOULD
BE NORTH OF THE REGION BY WEDNESDAY MORNING...ALTHOUGH THE SOUTHERN
EDGE OF THIS MAY STILL BE ACROSS FAR NORTHERN SECTIONS OF THE
REGION. DEEPER MOISTURE AXIS WILL BE WORKING INTO THE REGION
ALONG STRENGTHENING LARGE SCALE ASCENT ASSOCIATED WITH APPROACHING
COLD FRONT BOUNDARY BY WEDNESDAY MORNING...WITH A 998 MB SURFACE
LOW IN THE VICINITY OF DETROIT. THIS SHOULD CONTINUE TO SUPPORT
ADDITIONAL SHOWER ACTIVITY/ELEVATED THUNDER GIVEN THE MOISTURE
PROFILES. WE WOULD EXPECT THAT THE DEEPER CONVECTION FOCUSED ALONG
THE COLD FRONT WILL BE SOUTH OF THE REGION...WITH THE POTENTIAL
FOR THE NORTHERN EXTENT OF IT TO GROW NORTHWARD INTO THE REGION.
NOT COMPLETELY OUT OF THE QUESTION GIVEN THE ASSOCIATED DYNAMIC
SUPPORT AND FORCED ASCENT THAT THE STABILIZED BOUNDARY LAYER LEFT
BEHIND BY THE RAIN COOLED AIR MASS COULD ERODE ENOUGH TO SUPPORT
A SEVERE WIND THREAT. THIS THREAT LOOKS VERY LIMITED AND PROBABLY
CONFINED TO AREAS CLOSER TO THE PENNSYLVANIA LINE.

THE SURFACE LOW LOOKS TO RAPIDLY LIFT INTO SOUTHERN QUEBEC BY
WEDNESDAY EVENING...WITH THE COLD FRONT SHIFTING EAST OF THE
ENTIRE AREA BETWEEN 18Z OR SO. A STRONG COLD AIR ADVECTION REGIME
DEVELOPING IN WAKE OF THE FRONTAL PASSAGE...WITH A VERY SHARP
SLOT PUSHING IN AT THIS SAME TIME. THIS WILL RESULT IN A VERY
RAPID END TO THE CONVECTION BEHIND THE FRONT. MODEL CONSENSUS
SUGGESTING A STRONG ISALLOBARIC COMPONENT WILL ACCOMPANY THE
STRONG THERMAL ADVECTION AND SUBSIDENCE WITHIN A DEEPENING MIXED
LAYER...RESULTING IN THE POTENTIAL FOR STRONG GRADIENT WINDS
ESPECIALLY IN FAVORABLE AREAS DOWNWIND OF THE LAKES. THE BUFFALO-
ROCHESTER CORRIDOR AND EAST OF LAKE ONTARIO WILL HAVE THE GREATEST
POTENTIAL FOR EXPERIENCING STRONG WINDS. BUFKIT PROFILES IN WAKE
OF THE FRONT SHOWING A ROBUST MOMENTUM DOWNWARD TRANSFER
POTENTIAL REACHING 50 TO 55 MPH. WE DO NOT SEE WARNING CRITERIA
WIND AT THIS POINT...SO WILL HOLD OFF ON A WATCH BUT WE DO SEE
THE LIKELIHOOD FOR A HIGH END ADVISORY EVENT. THIS CAN BE PUT IN
PLACE IN THE NEXT SHIFT OR TWO. FRONTAL TIMING WOULD SUGGEST AN
EARLY DAY HIGHS RANGING FROM THE UPPER 50S TO LOWER 60S...BEFORE
FALLING DURING THE AFTERNOON.

THERE WILL BE AN END TO OUR ACTIVE/WET PATTERN THURSDAY AND THURSDAY
NIGHT AS HIGH PRESSURE BUILDS OVERHEAD. SHOULD BE A DECENT AMOUNT OF
SUNSHINE THURSDAY WITH SOME DIURNAL CLOUDINESS. 850 MB TEMPERATURES
DOWN TO AROUND -6C WOULD ONLY SUPPORT HIGHS IN THE LOWER TO MID
40S...A SOLID 10 TO 15 DEGREES BELOW NORMAL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THIS PERIOD BEGINS WITH HIGH PRESSURE RECEDING EASTWARD ON FRIDAY
WHICH WILL RESULT IN SUNSHINE GIVING WAY TO INCREASING CLOUDS. TEMPS
SHOULD REBOUND A BIT FROM THURS BUT STILL RUN BELOW NORMAL IN THE
EASTERLY FLOW. THE NEXT SYSTEM THEN LIFTS UP INTO THE LAKES ON
SATURDAY WITH ITS WARM FRONT MOVING TOWARD OUR REGION FRI NT WITH AN
INCREASING CHANCE OF SHOWERS. GFS IS A BIT FASTER WITH WARM FRONT
WITH A SHOWER THREAT IN WEST BY LATE FRI AFTERNOON BUT WILL SIDE
WITH EC AND HPC AND KEEP IT DRY THROUGH 00Z FRI NT. HPC GRAPHICS
SHOW YET ANOTHER DEEP LOW PASSING TO OUR NORTHWEST SAT
MORNING.....WITH FRONTAL PASSAGE BY MIDDAY OR SO. WILL INCREASE POPS
INTO LIKELY RANGE LATER FRI NT/SAT MORNING AS THIS LOOKS TO BE A
NEAR CERTAINTY THIS FAR OUT. MODELS IN FAIRLY GOOD AGREEMENT WITH A
FASTER MOVEMENT TO THE SATURDAY SYSTEM WITH DRYING OUT SAT AFTERNOON
AND NIGHT...THEN ANOTHER WAVE PASSES TO THE SOUTH ON EASTER SUNDAY
BEFORE A MASSIVE UPPER RIDGE BUILDS OVER SOUTHEAST AND BRINGS A
DISTINCT WARMING TREND EARLY NEXT WEEK. FOR NOW WILL FOLLOW HPC
GRAPHICS AND KEEP POPS AT 20 FOR SUNDAY AND 30 FOR MONDAY WITH SOME
WARM FRONTAL ACTIVITY...BUT EASTER COULD BE WETTER IF SUNDAY'S SFC
WAVE IS A BIT FURTHER NORTH. TEMPS AT LEAST WILL BE MILDER FOR THE
WEEKEND AS THERE WILL BE NO COLD AIR TO TAP AFTER SATURDAY'S SYSTEM
PULLS AWAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A MIXED BAG OF FLYING CONDITIONS WILL BE FOUND ACROSS THE AREA
THROUGH THE REMAINDER OF THE NIGHTTIME HOURS. NORTH OF THE
SOUTHERN TIER...CONDITIONS ARE TRENDING TOWARD VFR AS LOW CLOUDS
SLIDE EASTWARD...WHILE MID AND HIGH CLOUDS INCREASE FROM THE WEST.
AS THE LOW CLOUDS SCATTER OUT...SOME AREAS OF MVFR FOG MAY DEVELOP
GIVEN THE STILL-MOIST CONDITIONS AT AND JUST ABOVE THE SURFACE...
WITH THE INCREASING MID AND UPPER LEVEL CLOUD COVER HOPEFULLY
KEEPING CONDITIONS FROM DETERIORATING FURTHER. ACROSS THE SOUTHERN
TIER...CONDITIONS WILL GENERALLY RANGE FROM LIFR TO MVFR IN LOW
CLOUDS/FOG...ALONG WITH A CONTINUATION OF SCATTERED SHOWERS.

THEREAFTER...A STALLED FRONTAL BOUNDARY OVER THE OHIO VALLEY AND
SOUTHERN PA WILL LIFT NORTH THROUGH THE REMAINDER OF THE PERIOD
AS LOW PRESSURE OVER THE SOUTHERN PLAINS LIFTS NORTHEAST INTO THE
CENTRAL GREAT LAKES. INITIAL ROUND OF PRECIP ASSOCIATED WITH THE
RETURNING FRONT WILL MAINLY WORK ACROSS THE SOUTHERN TIER
TODAY...WITH STRONGER WARM AIR ADVECTION THEN BRINGING MORE
WIDESPREAD RAIN AND EMBEDDED ELEVATED CONVECTION TO THE AREA
TONIGHT. WITH ALL OF THIS IN MIND...EXPECT GENERAL IFR/MVFR
CONDITIONS TO CONTINUE ACROSS THE SOUTHERN TIER TODAY WITH VFR
FURTHER NORTH...THEN EVERYONE SHOULD SEE A DETERIORATION TO IFR WITH
THE MAIN SURGE OF WARM FRONTAL PRECIP TONIGHT. LATE IN THE
PERIOD...SOME LOW LEVEL WIND SHEAR CONCERNS MAY ALSO DEVELOP AS A
LOW LEVEL JET WORKS TOWARD THE AREA FROM THE OHIO VALLEY.

OUTLOOK...
WEDNESDAY...MVFR IN MORNING SHOWERS WITH A CHANCE OF
THUNDERSTORMS. VERY WINDY CONDITIONS ALSO DEVELOPING.
THURSDAY...MAINLY VFR.
FRIDAY...VFR.
SATURDAY...MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO THE
CENTRAL GREAT LAKES THROUGH TONIGHT...THEN OUT ACROSS SOUTHERN
ONTARIO ON WEDNESDAY. IN ADVANCE OF THIS SYSTEM...AN INCREASING EAST
TO NORTHEASTERLY FLOW WILL SET UP ACROSS THE LOWER LAKES
TODAY...WITH WINDS AND WAVES CLIMBING TO ABOVE ADVISORY CRITERIA ON
WESTERN AND CENTRAL LAKE ONTARIO BY THIS EVENING. ACCORDINGLY...A
SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL LAKE ONTARIO NEARSHORE
WATERS FROM SODUS BAY WESTWARD.

AS THE LOW PASSES BY TO OUR NORTH AND WEST DURING WEDNESDAY...IT
WILL SWING ITS ASSOCIATED COLD FRONT ACROSS THE REGION. A MODERATE
SOUTH TO SOUTHEASTERLY FLOW WILL VEER TO SOUTHWEST AND INCREASE
SHARPLY WITH THE PASSAGE OF THE COLD FRONT...LIKELY LEADING TO GALE
FORCE WINDS ON BOTH LAKES ERIE AND ONTARIO. FOR THIS REASON...GALE
WATCHES HAVE BEEN ISSUED FOR BOTH LAKES ON WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
         FOR LEZ020-040-041.
         GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
         EVENING FOR LOZ030.
         GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
         EVENING FOR LOZ042-043-062-063.
         GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
         NIGHT FOR LOZ044-045-064-065.
         SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 11 AM EDT
         WEDNESDAY FOR LOZ042-043.
         GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
         WEDNESDAY NIGHT FOR SLZ022-024.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Apr 18, 4:52 AM EDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
452 AM EDT MON APR 18 2011

NYZ004>008-012>014-020-021-190900-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-
ONTARIO-CATTARAUGUS-ALLEGANY-
452 AM EDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WINDS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010-011-019-085-190900-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-CHAUTAUQUA-
SOUTHERN ERIE-
452 AM EDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
452 AM EDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A GALE WARNING MAY BE NEEDED WEDNESDAY AFTERNOON THROUGH THURSDAY
ON PORTIONS OF LAKE ERIE AND LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:17 AM EDTSmall Craft AdvisoryBUF63 hr
Apr 19, 4:10 PM EDTSmall Craft AdvisoryBUF53 hr

Nearby

Gale Watches in New York, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.